Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Houston/Galveston, TX

June 14, 2021Austin County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Jun 14, 2021, 2:25 PM CDT for Austin County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 2:25 PM CDT (19:25 UTC)
Expired
Jun 14, 2021, 3:30 PM CDT
In force
65 min
Issued by
NWS Houston/Galveston, TX

County Austin County, TX

The radar

The Houston radar (KHGX), 114 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

220 
WWUS84 KHGX 141925
SPSHGX

Special Weather Statement
National Weather Service Houston/Galveston TX
225 PM CDT Mon Jun 14 2021
 
TXZ210>212-142030-
Waller TX-Colorado TX-Austin TX-
225 PM CDT Mon Jun 14 2021

...SPECIAL WEATHER STATEMENT...

At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of San Felipe, or 10 miles east of Bellville, moving
southwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sealy, Bellville, San Felipe, Pattison, Monaville and Cat Spring. 

LAT...LON 3002 9606 2988 9593 2960 9628 2995 9647
TIME...MOT...LOC 1925Z 058DEG 12KT 2991 9609 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 12:34 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 14, 12:34 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1234 PM CDT Mon Jun 14 2021

.AVIATION [18Z TAF Issuance]...

Visible satellite shows a boundary developing west of the I-45
corridor. Resultingly, I have leaned towards convection occuring
along and west of this boundary. For our western/central sites
I have added in VCTS for the afternoon hours based on short-term
guidance (CLL, CXO, IAH, SGR, LBX). Winds are a mixed bag of
northerly and northeasterly with winds trending towards becoming
more easterly/southeasterly in the evening hours. The pressure
gradient weakens overnight leading to another night of light and
variable winds. Cloud cover will be more prevalent with a SCT to
BKN layer around 5,000 feet overnight. Winds pick up again Tuesday
morning with northerly to northeasterly winds around 5 to 7
knots. For Tuesday afternoon, expecting greater coverage of
thunderstorms with convection beginning around the 19z-20z
timeframe.

Batiste

&&

.PREV DISCUSSION /Issued 434 AM CDT Mon Jun 14 2021/...

.SHORT TERM [Today through Tomorrow/Tuesday Night]...

A strong overnight storm complex moving in from the NE did not make
much of an impact over inland portions of SE TX but does seem to be
keeping its momentum over the Gulf waters this morning. We'll like-
ly have to keep an eye on the leftover outflow boundaries from these
storms for this afternoon...along with the possibility of more very
warm heat index values. Light winds (as per the nearby surface high
pressure) may not help with the mixing out of the dewpoints as much
today (like yesterday) and with the seabreeze expected to move back
onshore, we could see a repeat of yesterday's temps (mid/upper 90s)
and HIs (102 to 106F) for today. (Of note for today, the new APTemp
algorithms are running hotter with the HI max ranges from 110F-114F
during the late afternoon.) At any rate, please take care if you're
outdoors for an extended period.

Some relief from the heat could come from isolated/scattered storms
developing this afternoon via the aforementioned outflow boundaries/
seabreeze. Look for brief heavy downpours and/or gusty winds should
activity gets going. Looking ahead, rain chances tomorrow may a bit
better as guidance is indicating a rather impressive speed max mov-
ing in from the north. But with other meso factors likely coming in
to play, will keep with mostly scattered POPs over the southern CWA
for now. Additionally, also kept both Max/Min temps a degree or two
higher than NBM on Tues. 41

.LONG TERM...

A broad upper level ridge of high pressure will be centered near
the 4 corners region on Wednesday. SE TX will lie on the eastern
edge of this feature and a series of upper level disturbances will
slide S-SW on the back side of the upper high bring the region a
chance of diurnally driven showers and thunderstorms. By Thursday,
the upper level ridge retreats a bit to the west and heights fall
a bit as an inverted upper trough begins to develop over the SW
Gulf of Mexico. Can't rule out a couple of stray showers on
Thursday but can't really find a trigger for precipitation as SE
TX is kind of between weather makers but daytime heating will
probably be sufficient to generate a few showers along the sea
breeze.

On Friday, an inverted upper trough of low pressure coupled with a
weak, broad and elongated area of low pressure will move slowly
N-NE across the western Gulf. Moisture levels begin to increase
and showers and thunderstorms should begin to increase in
coverage especially near the coast. There will be plenty of shear
(SW winds 30-35 knots) over the top of this feature and tropical
development, if any, will be slow to occur. NHC is watching this
area of disturbed weather for tropical development. Whether
development occurs, or not, it looks as the deep plume of moisture
associated with the broad surface low will remain on the east
side of this feature. At this time, the moist axis is aiming for
SC/SE Louisiana and SE TX will likely remain on the west (warmer
and drier) side of this system.

Next Saturday and Sunday, the inverted upper trough will phase a
passing short wave over the mid-Tennessee valley and carve out a
weakness aloft over Texas. The lower heights and slightly deeper
moisture should foster additional showers and thunderstorms
through the weekend. Another short wave moving across the plains
late Monday and Tuesday will re-enforce the lower heights and
keep rain chances in the forecast for the first half of next week.

As for temperatures, kept things on the warm side through Friday
as SE TX will lie on the western side of whatever develops. Clouds
and precip should allow for cooler temperatures near the coast
Fri-Sun. Clouds should keep MinT values above climo through the
period. 43

.MARINE...

Weak high pressure over the western Gulf of Mexico will bring a
light W-SW wind to the coastal waters today and tonight. Winds and
seas will be higher in and near storms this morning and again late
this afternoon. The weak high will remain the dominant feature
through mid week with a light and variable wind. Toward the end of
the week, weak low pressure is expected to develop and move N-NE.
This feature will induce an E-NE wind for Thursday and Friday.
Winds will gradually strengthen especially offshore Fri-Fri Nite
with an increase in seas. The National Hurricane Center is
monitoring the area of disturbed weather in the SW Gulf of Mexico
for possible tropical development. Mariners are urged to stay
prepared and remain alert for changing conditions. Please keep up
with the latest forecast. 43

.TROPICAL...
No significant changes regarding the tropics since the previous
discussion. The National Hurricane Center is still monitoring a
disorganized area of showers and thunderstorms in the Bay of
Campeche. Formation chance in the next 2 days is at 50% and the
formation chance in the next 5 days is medium at 50%. Forecast
tracks, intensity, and specific impacts for Southeast Texas
remain uncertain at this time, but a general northward
progression of this system is expected toward the middle of this
week. In the meantime, be prepared and stay up to date with the
latest forecasts from our office and the National Hurricane
Center. 43

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  76  95  73  96  74 /  10  20  10  10  10
Houston (IAH)          77  95  75  96  75 /  30  30  20  30  10
Galveston (GLS)        81  92  79  89  81 /  20  20  20  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

In the hours before

Special weather statement, Jun 14, 2:01 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
201 PM CDT Mon Jun 14 2021

TXZ226-227-236-237-336-142000-
Inland Brazoria TX-Coastal Matagorda TX-Inland Matagorda TX-
Wharton TX-Fort Bend TX-
201 PM CDT Mon Jun 14 2021

...SPECIAL WEATHER STATEMENT...

At 201 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wharton to near Boling-Iago to 7 miles
northwest of Sweeny. Movement was southwest at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Bay City, El Campo, Wharton, Sweeny, Beasley, Kendleton, Wild Peach
Village, Pierce, Markham, Van Vleck, Boling-Iago, Danevang and
Hungerford.

LAT...LON 2919 9641 2898 9630 2882 9589 2909 9562
      2933 9582 2950 9591
TIME...MOT...LOC 1901Z 037DEG 13KT 2935 9601 2920 9592 2912 9577
Special weather statement, Jun 14, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
225 PM CDT Mon Jun 14 2021

TXZ210>212-142030-
Waller TX-Colorado TX-Austin TX-
225 PM CDT Mon Jun 14 2021

...SPECIAL WEATHER STATEMENT...

At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of San Felipe, or 10 miles east of Bellville, moving
southwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sealy, Bellville, San Felipe, Pattison, Monaville and Cat Spring.

LAT...LON 3002 9606 2988 9593 2960 9628 2995 9647
TIME...MOT...LOC 1925Z 058DEG 12KT 2991 9609

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:07 AM CDTSpecial Marine WarningHGX53 min
Jun 14, 3:57 AM CDTSpecial Marine WarningHGX2 hr
Jun 14, 2:01 PM CDTSpecial Weather StatementHGXWharton59 min
Jun 14, 2:47 PM CDTSpecial Weather StatementHGXMatagorda58 min
Jun 14, 2:49 PM CDTSpecial Weather StatementHGXBrazos56 min
Jun 14, 3:23 PM CDTSpecial Weather StatementHGXBurleson67 min
Jun 14, 3:40 PM CDTSpecial Weather StatementHGXColorado, Jackson65 min
Jun 14, 3:52 PM CDTSpecial Marine WarningHGX38 min
Jun 14, 4:30 PM CDTSpecial Weather StatementHGXColorado15 min
Jun 14, 4:43 PM CDTSpecial Marine WarningHGX32 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.